Missouri, 2005Damaging Wind in Missouri, August 10, 2005
August 10, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 10, 1:50 PM CST, 15 minutes earlier.
Area forecast discussion, Aug 10, 1:50 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT WED AUG 10 2005
.DISCUSSION...
ISOLATED CONVECTION WAS AGAIN BUBBLING UP IN THE SEASONABLY HOT AND
HUMID AIRMASS ACROSS THE AREA. RATHER BENIGN SURFACE FEATURES WERE
IN PLACE WITH A WEAK WIND FIELD AT THE SURFACE AND ALOFT. A WEAK
BOUNDARY HAD SAGGED INTO NORTHERN MISSOURI WITH SOME INDICATION OF A
WEAK SURFACE LOW OVER EAST CENTRAL MISSOURI.
ISOLATED PULSE TYPE THUNDERSTORMS WILL LINGER INTO THE EVENING
BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING. MODELS SUGGEST
THAT CONVECTION MAY LINGER ACROSS THE EASTERN OZARKS OVERNIGHT AS
THE EASTERN FLANK OF THE FRONT TO THE NORTH SAGS SOUTHWARD.
THIS FRONT WILL RETREAT TO THE NORTH THURSDAY AS THE BROAD UPPER
RIDGE REMAINS ANCHORED ACROSS THE REGION. ABOVE NORMAL BUT
SEASONABLY HOT TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY,
ISOLATED CONVECTION CANNOT BE RULED OUT BUT DIFFICULT DETERMINE
FAVORED AREAS OF DEVELOPMENT.
THE RIDGE WILL TRANSLATE EASTWARD THIS WEEKEND AS STRONGER UPPER
LEVEL WESTERLIES MIGRATE TO THE SOUTH AND A TROUGH DEVELOPS OUT
WEST. AS A RESULT...A SURFACE BOUNDARY WILL PUSH SLOWLY SOUTH TOWARD
THE REGION. THIS FRONT IN ASSOCIATION WITH MINOR SHORTWAVES RIDING
THROUGH THE THE UPPER LEVEL WESTERLIES WILL BRING A MORE LEGITIMATE
CHANCE OF RAIN LATER IN THE WEEKEND. THIS FRONT WILL MEANDER ACROSS
EARLY NEXT WEEK AS IT BECOMES PARALLEL TO THE FLOW ALOFT. THIS WILL
KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING THROUGH TUESDAY.
FOSTER
&&
.AVIATION...
ISOLATED THUNDERSTORMS CONTINUE INTO EARLY THIS EVENING. STORM
COVERAGE WILL BE LIMITED IN THE JOPLIN (KJLN) AREA WITH SLIGHTLY
MORE COVERAGE AROUND THE SPRINGFIELD (KSGF) TERMINAL. MVFR
CONDITIONS CAN BE EXPECTED WHERE STORMS OCCUR. SOME MVFR VISIBILITY
IN HAZE WILL BE POSSIBLE AGAIN EARLY THURSDAY MORNING.
FOSTER
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 10, 12:03 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT WED AUG 10 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
103 PM CDT WED AUG 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER
INTO THE EARLY EVENING. THUNDERSTORM DEVELOPMENT WILL BE
CONCENTRATED ACROSS SOUTH CENTRAL MISSOURI. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO
GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS IN EXCESS OF 40 MPH.
A COUPLE OF SEVERE STORMS WITH WINDS IN EXCESS OF 60 MPH WILL BE
POSSIBLE.
ALSO...HEAT INDICES WILL APPROACH 100 DEGREES THIS AFTERNOON...
ESPECIALLY ACROSS CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAT INDICES WILL ONCE AGAIN APPROACH 100 DEGREES ACROSS MUCH OF
THE OUTLOOK AREA THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
Thunderstorm Wind, Camden
- When
- August 10, 2:05 PM CST
- Where
- Camden County, 6 mi NW of Osage Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.300, -92.700
Thunderstorm wind gusts downed a few trees near Lake of the Ozarks.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, August 10, 20053 deaths · $85,000 · 19 events
- Lightning Strike in Nebraska, August 10, 2005$2.0 million · 1 event
- Flash Flood in South Carolina, August 10, 2005$1.5 million · 1 event
- Hail and Damaging Winds in Illinois, August 10, 2005$1.0 million · 57 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 10, 2005$185,000 · 1 in hail · 5 events
- Damaging Winds in Nebraska, August 10, 2005$163,000 · 61 kt wind · 2 events
- Flash Flood in Arizona, August 10, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strike in New York, August 10, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Georgia, August 10, 2005$25,000 · 1 event
- Flash Flood in Colorado, August 10, 2005$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 10, 20051 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, August 10, 20056 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470801.